Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Mild diarrhoea and frequent urination post chemotherapy for lung cancer - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Lung Cancer
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   my husband is on chemo carboplatin with irinotecan and is also on radiation for lung cancer. has had mild diarhea until today when bovements seem dark reddish thick. going to radiation Doctor tomorrow. Been given a break for 5 weeks from chemo
Doctor :   hi,
Doctor :   Dr XXX here
User :   HI Doctor
Doctor :   does he have pain in the abdomen ?
User :   not anymore but, last night and earlier this am said stomach ache like a band of dull pain above waistline
Doctor :   ok,
Doctor :   pain may be due the gas
Doctor :   the problem is the common side effect with the chemo
Doctor :   give him enough fluids in the form of electrol solutions
User :   that's what his chemo oncologist said might happen with irinotecan
Doctor :   ys, carboplatin can also add up to this
User :   besides things like gatorade any other suggestions. he's on ensure plus, orange juice, water,etc
Doctor :   you can give him tender coconut water
User :   really, never heard of that. will try to find it.
Doctor :   i think the fluids you giving will suffice
Doctor :   if you dont find teder coconut its ok
User :   thank you. he's so reluctant to drink anything because, he says as soon as he does he calls it "straight pipes" to the bathroom. Will continue to talk him into drinking. thanks
Doctor :   and for sure tht urgency for urination is also chemo induced
Doctor :   is there anything i can help you with ?
User :   our talk has been helpful. didn't know about the urgency to urinate. Thanks for your time and insight. Good night
Doctor :   thanks for consulting me , kindly provide your feedback
Doctor :   good night
User :   will do.
Doctor :   bye for now
Doctor :   take care
User :   bye
User :   thanks
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor